MAUDE Adverse Event Report: COVIDIEN 35ML SYRINGE CATHETER TIP RP; SYRINGE, PISTON

COVIDIEN 35ML SYRINGE CATHETER TIP RP; SYRINGE, PISTON
Model Number 8881535770
Medical Device Problem Codes Break (1069); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the syringes have broken tips.
 
Additional Manufacturer Narrative
Additional information: h4: the reported lot number was manufactured and packaged on november 24-25, 2020.H6 investigation findings: 4247 appropriate term/code not available -- device print problem.Investigation summary.Thirteen samples from lot 029414x were received for evaluation.Nine of the syringe samples received were in sealed packages and four of the syringe samples were in unsealed packages.A complete investigation was performed.Visual inspection to the quality inspection standard was conducted.Broken off catheter tips and multiple cracks on the syringe barrel face and down the barrel shoulder into the barrel wall was identified on all thirteen syringe samples.Visual inspection of the sealed package syringe samples also identified missing numeral ¿35¿, missing one graduation line, and missing ¿ml¿ on one of the syringe samples and partially missing ¿ml¿ on two of the syringe samples.Visual inspection of the unsealed package syringe samples identified partially missing ¿ml¿ on three of the syringe samples.The device history record (dhr) for lot 029414x was reviewed.During the manufacturing of the syringe assemblies, syringes were visually and physically inspected with no issues recorded relating to the reported issue.The molded syringe barrel inspection reports were reviewed with no issues recorded relating to this customer report.The dhr for the lot control indicates that product and specification requirements were met with no non-conforming product identified relating to this customer report.Based on the available information, an exact root cause could not be determined.Per the manufacturing site¿s procedure, complaint trends are evaluated during the monthly corrective and preventive action (capa) meeting to determine if a capa is warranted.A manufacturing trend does not exist for the same or similar reported condition.At this time, there is not enough information and a capa will not be initiated.However, these conditions will be communicated to the appropriate manufacturing and quality assurance personnel for awareness.

Brand Name
35ML SYRINGE CATHETER TIP RP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key11329922
Report Number1915484-2021-01212
Device Sequence Number1112463
Product Code FMF
UDI-Device Identifier20884521012209
UDI-Public20884521012209
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881535770
Device Catalogue Number8881535770
Device Lot Number029414X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date04/26/2021
Patient Sequence Number1